IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 2546 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3933    
    Printed91    
    Emailed0    
    PDF Downloaded253    
    Comments [Add]    
    Cited by others 3    

Recommend this journal

 

 RESEARCH ARTICLE
Year : 2013  |  Volume : 45  |  Issue : 1  |  Page : 80-82

Retrospective analysis of Steven Johnson syndrome and toxic epidermal necrolysis over a period of 5 years from northern Karnataka, India


Department of Dermatology, Sri Dharmasthala Manjunatheshwara College of Medical Sciences and Hospital (SDMCMS and H), Dharwad, Karnataka, India

Correspondence Address:
Kikkeri Narayanasetty Naveen
Department of Dermatology, Sri Dharmasthala Manjunatheshwara College of Medical Sciences and Hospital (SDMCMS and H), Dharwad, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.106441

Rights and Permissions

Objective: Cutaneous drug reactions are the most common type of adverse drug reactions. Adverse cutaneous drug reactions form 2-3% of the hospitalized patients. 2% of these are potentially serious. This study aims to detect the drugs commonly implicated in Steven Johnson Syndrome-Toxic Epidermal Necrosis (SJS-TEN). Materials and Methods: A retrospective analysis was done in all patients admitted in the last five years in SDM hospital with the diagnosis of SJS-TEN. Results: A total of 22 patients with SJS-TEN were studied. In 11 patients anti-epileptics was the causal drug and in 7, anti-microbials was the causal drug. Recovery was much faster in case of anti epileptics induced SJS-TEN as compared to that induced by ofloxacin. Conclusion: SJS-TEN induced by ofloxacin has a higher morbidity and mortality compared to anti convulsants.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow